IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this article

The computation of bivariate normal and t probabilities, with application to comparisons of three normal means

  • Kim, Jongphil
Registered author(s):

    A novel method for the computation of the bivariate normal and t probability is presented. With suitable transformations, the probability over sets can be easily computed using exact one-dimensional numerical integration. An important application includes computing the exact critical points for the comparisons of three normal means for either the known or unknown variance problem. The critical points by one-dimensional integration can be computed using elementary numerical methods and are more accurate than those by the approximation methods and two-dimensional integration methods. The comparisons of reliability measurements from three populations are presented as an example of a known variance case.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal Computational Statistics & Data Analysis.

    Volume (Year): 58 (2013)
    Issue (Month): C ()
    Pages: 177-186

    in new window

    Handle: RePEc:eee:csdana:v:58:y:2013:i:c:p:177-186
    DOI: 10.1016/j.csda.2012.08.015
    Contact details of provider: Web page:

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Hayter, A.J. & Kim, Jongphil & Liu, W., 2008. "Critical point computations for one-sided and two-sided pairwise comparisons of three treatment means," Computational Statistics & Data Analysis, Elsevier, vol. 53(2), pages 463-470, December.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:csdana:v:58:y:2013:i:c:p:177-186. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.